MAUDE Adverse Event Report: STRYKER GMBH CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-6172
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported by the sales rep, "surgeon encountered difficulties in the removal of a t2 tibia nail.It proved impossible to remove the obturator plug and, by extension, the nail despite the use of stryker extraction kits.A left-handed screwdriver, reference 1806-6172, broke off in the plug.".
 
Additional Manufacturer Narrative
Please note correction to b2 and d3.The reported event could be confirmed, since the extractor is broken as complained.The device inspection revealed the following: the visual inspection has shown that the tip of the extractor is broken off, no fragments were returned for evaluation.The lateral view of the breakage shows that the fracture face is oblique, which indicates that the device was exposed to high lateral stress when the breakage occurred.The microscopic view of the fracture face has at the outside a twisted appearance which is a typical sign of a ductile overload fracture, with a slight permanent distortion of the material in counter-clockwise direction that ends in a subsequent breakage.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.The lot in question was manufactured in september 2010 with a lot size of 22 pieces and we are not aware of any other complaint of this nature for this lot number.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a use related issue.The failure was caused by applying too high torque in combination with lateral stress onto the device, which did lead to a mechanical overload.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET 4 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16685981
Report Number0009610622-2023-00104
Device Sequence Number20852990
Product Code LXH
UDI-Device Identifier04546540510082
UDI-Public04546540510082
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-6172
Device Catalogue Number18066172
Device Lot NumberKSS1870AL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown